High Wind, Blaine
- When
- June 18, 6:18 AM MST
- Where
- Blaine forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
A wind gust to 59 mph was reported at Harlem 13S (the Fort Belknap RAWS site).
Deep surface low pressure moved across eastern Montana creating a tight pressure gradient and strong winds across Blaine County.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
Deep surface low pressure moved across eastern Montana creating a tight pressure gradient and strong winds across Blaine County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 18, 5:45 AM MST, 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 645 AM MDT FRI JUN 18 2010 ...UPDATE TO AVIATION... .DISCUSSION... TODAY THROUGH SUNDAY...MOISTURE ASSOCIATED WITH A LOW PRESSURE SYSTEM OVER SOUTH CENTRAL CANADA CONTINUES TO AFFECT THE AREA EARLY THIS MORNING. HOWEVER WITH THE LOW MOVING EAST PRECIPITATION HAS DIMINISHED OVER THE NORTHERN EAST SLOPES OF THE ROCKY MOUNTAINS. RAIN SHOULD CONTINUE TO AFFECT NORTH CENTRAL MONTANA THIS MORNING AND THEN DIMINISH THIS AFTERNOON. ISOLATED LOCATIONS OVER FERGUS AND BLAINE COUNTY CONTINUE TO HAVE HIGH WINDS EARLY THIS MORNING. MODELS FORECAST LOW LEVEL WINDS TO CONTINUE STRONG AT LEAST INTO EARLY THIS MORNING SO HAVE EXTENDED THE HIGH WIND WARNING UNTIL NOON TODAY. OTHERWISE A WEAK UPPER RIDGE WILL MOVE OVER THE SOUTHERN ZONES TODAY AND SHOULD KEEP THAT AREA DRY BY THIS AFTERNOON. THEN ANOTHER LOW PRESSURE SYSTEM IS FORECAST TO MOVE INTO THE PACIFIC NORTHWEST SATURDAY NIGHT AND MOVE SLOWLY EAST ON SUNDAY. IT WILL BRING INCREASING MOISTURE MAINLY ON SUNDAY. ON SATURDAY THERE WILL BE SOME INSTABILITY BUT DO NOT SEE MUCH IN THE WAY OF LIFT THUS WILL NOT GET TOO EXCITED ABOUT STRONG THUNDERSTORMS. SUNDAY LOOKS LIKE A BETTER DAY FOR STRONGER THUNDERSTORMS WITH INCREASED INSTABILITY AND THE POSSIBILITY OF A WEATHER DISTURBANCE ALOFT TO HELP TRIGGER THUNDERSTORMS. WILL MENTION A THREAT OF HAIL AND GUSTY WINDS WITH THE THUNDERSTORMS ON SUNDAY. BLANK SUNDAY NIGHT THROUGH FRIDAY NIGHT...MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT IN CONTINUING THE UNSETTLED PATTERN ACROSS THE AREA. TWO SHORTWAVE TROUGHS WILL EJECT FROM THE MAIN UPPER LEVEL LONGWAVE TROUGH OFF THE PACIFIC COAST SUNDAY NIGHT THROUGH TUESDAY. THE FIRST ONE WILL BRING THE BEST CHANCE FOR PRECIPITATION OF THE TWO...LIKELY BRINGING SHOWERS TO THE WESTERN MOUNTAINS AND INTO THE CUT BANK AREA SUNDAY NIGHT INTO MONDAY. EACH DISTURBANCE WILL ALSO BRING A CHANCE OF AFTERNOON/EVENING THUNDERSTORMS TO THE AREA. TEMPERATURES WILL REMAIN A FEW DEGREES BELOW NORMAL DURING THIS TIME AS WELL. WEAK SHORTWAVE RIDGING WILL KEEP THE AREA MOSTLY DRY WITH NEAR NORMAL TEMPERATURES TUESDAY NIGHT INTO WEDNESDAY EVENING...BUT THERE WILL STILL BE A SLIGHT CHANCE OF SHOWERS AND AFTERNOON/EVENING THUNDERSTORMS IN THE MOUNTAINS. THE UPPER LEVEL TROUGH OFF THE PACIFIC COAST WILL MOVE ONSHORE ON WEDNESDAY...BUT IT WILL SPLIT AS IT MOVES SLOWLY ACROSS THE FORECAST AREA WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. THIS WILL RESULT IN A CHANCE OF SHOWERS AND AFTERNOON/EVENING THUNDERSTORMS...MAINLY OVER THE MOUNTAINS...AS TEMPERATURES FALL SLIGHTLY BELOW NORMAL ONCE AGAIN. COULSTON && .AVIATION... UPDATED 1245Z. LIGHT RAIN ALONG THE CANADIAN BORDER WILL DECREASE LATER THIS MORNING THROUGH THIS AFTERNOON. THE KCTB/KHVR/KLWT TERMINALS WILL BE AFFECTED THE MOST BY THIS. CONDITIONS AT KCTB/KLWT WILL MAINLY REMAIN JUST ABOVE VFR...BUT POCKETS OF HEAVIER RAIN MAY REDUCE CEILINGS TO MVFR LEVELS. AT KHVR...CEILINGS WILL BE CLOSER TO THE LOW VFR/HIGH MVFR DIVIDING LINE...WITH HEAVIER RAIN REDUCING CEILINGS/VISIBILITY TO LOW MVFR/HIGH IFR LEVELS. FARTHER SOUTH THROUGH CENTRAL MONTANA...KGTF/KHLN WILL REMAIN VFR WITH ONLY A FEW SHOWERS PASSING OVERHEAD. IN SOUTHWEST MONTANA...KBZN WILL REMAIN PARTLY CLOUDY THROUGH THE DAY. BREEZY AND GUSTY WESTERLY SURFACE WINDS WILL ALSO PERSIST THROUGH MOST OF THE DAY. CONDITIONS WILL IMPROVE OVERALL THIS AFTERNOON INTO THIS EVENING...WITH SKIES CLEARING AND WINDS DECREASING. HOWEVER...THIS MAY ALLOW PATCHY FOG TO FORM OVERNIGHT. COULSTON && .HYDROLOGY... MANY RIVERS ACROSS THE REGION CONTINUE TO RUN HIGH FROM A COMBINATION OF SNOW MELT AND RAINFALL RUNOFF. SEVERAL DAMS ARE ALSO RELEASING WATER IN RESPONSE TO INFLOW TO THE RESERVOIRS. A PACIFIC WEATHER SYSTEM WILL BRING WET WEATHER TO THE AREA ALONG THE CANADIAN BORDER THROUGH TODAY AND ADDITIONAL RAINFALL RUNOFF WILL MOVE THROUGH THE DRAINAGES. SMALL STREAM FLOOD ADVISORIES WILL REMAIN IN EFFECT FOR THE ENTIRE CWA. WATER LEVELS ON THE BIG HOLE RIVER NEAR MELROSE ARE ABOVE FLOOD STAGE...AND THE FLOOD WARNING THERE WILL CONTINUE. ALSO...THE RIVER LEVEL ON THE MISSOURI RIVER NEAR ULM IS FORECAST TO GO ABOVE FLOOD STAGE SUNDAY AFTERNOON DUE TO INCREASED WATER RELEASES FROM CANYON FERRY RESERVOIR. THEREFORE...A FLOOD WATCH HAS BEEN ISSUED FOR THAT POINT. ELSEWHERE...THE LEVEL OF THE GALLATIN RIVER NEAR LOGAN HAS FALLEN BELOW FLOOD STAGE AND IT IS FORECAST TO CONTINUE FALLING THROUGH THE DAY. THEREFORE...THE FLOOD WARNING FOR THAT POINT HAS BEEN CANCELLED. HOWEVER...STRONG THUNDERSTORMS WITH POTENTIALLY BRIEF HEAVY RAINFALL MAY DEVELOP AGAIN DURING THE AFTERNOON HOURS OF SATURDAY AND SUNDAY...AND THIS MAY CAUSE RIVER LEVELS TO RISE AGAIN. THIS SITUATION WILL CONTINUE TO BE MONITORED. && .PRELIMINARY POINT TEMPS/POPS... GTF 63 41 71 48 / 30 0 10 20 CTB 58 37 70 44 / 60 10 10 20 HLN 67 43 74 49 / 20 0 20 20 BZN 72 44 76 48 / 20 0 20 20 WEY 63 38 65 39 / 10 0 20 30 DLN 68 42 74 45 / 10 0 20 10 HVR 57 41 73 49 / 80 10 10 20 LWT 60 38 69 48 / 30 10 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL NOON MDT TODAY BLAINE...FERGUS. SMALL STREAM FLOOD ADVISORY FOR THE ENTIRE FORECAST AREA UNTIL SATURDAY MORNING FLOOD WARNING FOR THE BIG HOLE RIVER NEAR MELROSE CONTINUES FLOOD WATCH FOR THE MISSOURI RIVER NEAR ULM. && SHORT TERM...BLANK LONG TERM...COULSTON AVIATION...COULSTON WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 547 AM MDT FRI JUN 18 2010 MTZ047-051-191200- BLAINE-FERGUS- 547 AM MDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE HIGH WIND WARNING HAS BEEN EXTENDED TO NOON. THE SMALL STREAM FLOOD ADVISORY CONTINUES IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL STREAM FLOOD ADVISORY CONTINUES IN EFFECT UNTIL SATURDAY MORNING. THERE IS A THREAT OF HAIL AND GUSTY WINDS WITH THUNDERSTORMS SUNDAY AND POSSIBLY SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009>011-013>015-044>046-048>050-052>055-191200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JUDITH BASIN-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 547 AM MDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE SMALL STREAM FLOOD ADVISORY CONTINUES IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SMALL STREAM FLOOD ADVISORY CONTINUES IN EFFECT UNTIL SATURDAY MORNING. THERE IS A THREAT OF HAIL AND GUSTY WINDS WITH THUNDERSTORMS SUNDAY AND POSSIBLY SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-191200- BEAVERHEAD- 547 AM MDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE SMALL STREAM FLOOD ADVISORY CONTINUES IN EFFECT. FLOOD WARNING IN EFFECT FOR THE BIG HOLE RIVER NEAR MELROSE UNTIL NOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SMALL STREAM FLOOD ADVISORY CONTINUES IN EFFECT UNTIL SATURDAY MORNING. THERE IS A THREAT OF HAIL AND GUSTY WINDS WITH THUNDERSTORMS SUNDAY AND POSSIBLY SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ012-191200- CASCADE- 547 AM MDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE SMALL STREAM FLOOD ADVISORY CONTINUES IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SMALL STREAM FLOOD ADVISORY CONTINUES IN EFFECT UNTIL SATURDAY MORNING. A FLOOD WATCH IS IN EFFECT FOR THE MISSOURI RIVER NEAR ULM FOR SUNDAY AFTERNOON THROUGH MONDAY EVENING. THERE IS A THREAT OF HAIL AND GUSTY WINDS WITH THUNDERSTORMS SUNDAY AND POSSIBLY SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
1 high wind. Local standard time, as filed.
A wind gust to 59 mph was reported at Harlem 13S (the Fort Belknap RAWS site).
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2010Every state in 2010This day in weather historyWarnings in Montana, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234538.